Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Mar 30, 1993, 5:23 AM CST for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 37 min.
The area
The counties it named.
The facts
- Issued
- Mar 30, 1993, 5:23 AM CST (11:23 UTC)
- Expired
- Mar 30, 1993, 6:00 AM CST
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Sebastian County, AR, LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 301125 TORFSM ARC131-OKC079-301200- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 523 AM CST TUE MAR 30 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 600 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST ARKANSAS ...SEBASTIAN COUNTY IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY ...AT 523 AM CST NWS RADAR INDICATED A POSSIBLE TORNADO JUST WEST OF POCOLA OKLAHOMA...MOVING EAST AT 35 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 30, 4:50 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 30, 4:50 AM CST, 33 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
450 AM CST TUE MAR 30 1993
AREA OF PCPN MOVG OUT OF THRU EXTRM ERN ZNS ATTM WITH MID/UPR DRYING
MOVG INTO REST OF FA. SFC DRYLINE LAGGING BACK IN SW OK WITH CD FRONT
ACRS NW OK. XPCT AIRMASS TO RECOVER OVR MOST OF ERN OK BY THIS AFTN
AHD OF DRYLINE WHICH WL MOVE INTO AREA BY EARLY AFTN. CUD BE ANOTHER
ROUND OF SVR IF TEMPS CAN RECOVER INTO 70S. CD FRONT WL CATCH UP TO
DRYLINE AND MV ACRS FA TONITE AS SFC SYSM OCCLUDES NR OR JUST EAST
OF AREA. WL KEEP POPS THRU PD WITH COLD AIR ALF AND SCTD SHOWERS XPCTD.
WL TAKE A COMPROMISE ON MOS TEMPS.
TUL 73/46/59/35 6464 MLC 76/49/62/37 6343
BVO 72/44/59/34 6464 8 IDB 77/52/66/40 6422
...09...
.OK...NONE.In the hours before
Special weather statement, Mar 29, 11:57 PM CST, 5 hours 26 minutes before
OKZ026>034-40-300900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1156 PM CST MON MAR 29 1993 ...TORNADO WATCH CANCELLED FOR MOST OF EASTERN OKLAHOMA... ...TORNADO WATCH UNTIL 3 AM FOR PITTSBURG AND LATIMER COUNTIES... TORNADO WATCH 70 WHICH WAS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA THIS EVENING HAS BEEN CANCELED FOR MOST OF EASTERN OKLAHOMA. HOWEVER...THE TORNADO WATCH HAS BEEN EXTENDED FOR PITTSBURG AND LATIMER COUNTIES UNTIL 3AM. SHOWERS AND THUNDERSTORMS CONTINUED TO SPREAD INTO EASTERN OKLAHOMA LATE THIS EVENING. AT 1050 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ANED PARTS OF NORTHEAST OKLAHOMA. THE AREA WAS MAINLY WEST OF A LINE FROM FORAKER TO HENRYETTA TO EAST OF ARDMORE. STRONG TO SEVERE THUNDERSTORMS PERSISTED ACROSS SOUTH CENTRAL OKLAHOMA THIS EVENING. THESE STORMS WILL SPREAD INTO EASTERN OKLAHOMA DURING THE NIGHT. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO MAINTAIN THEIR INTENSITY AS THEY MOVE INTO SOUTHEAST OKLAHOMA. VERY HEAVY RAINFALL...STRONG WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND POSSIBLY SOME HAIL CAN BE EXPECTED WITH THESE STORMS. RESIDENTS IN PITTSBURG AND LATIMER COUNTIES SHOULD BE READY TO ACT IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL SERVICE.
Special weather statement, Mar 30, 12:09 AM CST, 5 hours 14 minutes before
OKZ026>034-40-300900- SPECIAL WEATHER STATEMENT..CORRECTED NATIONAL WEATHER SERVICE TULSA OK 1156 PM CST MON MAR 29 1993 ...TORNADO WATCH CANCELLED FOR MOST OF EASTERN OKLAHOMA... ...TORNADO WATCH UNTIL 3 AM FOR PITTSBURG AND LATIMER COUNTIES... TORNADO WATCH 70 WHICH WAS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA THIS EVENING HAS BEEN CANCELED FOR MOST OF EASTERN OKLAHOMA. HOWEVER...THE TORNADO WATCH HAS BEEN EXTENDED FOR PITTSBURG AND LATIMER COUNTIES UNTIL 3AM. SHOWERS AND THUNDERSTORMS CONTINUED TO SPREAD INTO EASTERN OKLAHOMA LATE THIS EVENING. AT 1150 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND PARTS OF NORTHEAST OKLAHOMA. THE AREA WAS MAINLY WEST OF A LINE FROM FORAKER TO HENRYETTA TO EAST OF ARDMORE. STRONG TO SEVERE THUNDERSTORMS PERSISTED ACROSS SOUTH CENTRAL OKLAHOMA THIS EVENING. THESE STORMS WILL SPREAD INTO EASTERN OKLAHOMA DURING THE NIGHT. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO MAINTAIN THEIR INTENSITY AS THEY MOVE INTO SOUTHEAST OKLAHOMA. VERY HEAVY RAINFALL...STRONG WINDS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND POSSIBLY SOME HAIL CAN BE EXPECTED WITH THESE STORMS. RESIDENTS IN PITTSBURG AND LATIMER COUNTIES SHOULD BE READY TO ACT IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:24 AM CST | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 51 min |
| Mar 30, 2:05 AM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 55 min |
| Mar 30, 2:57 AM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 48 min |
| Mar 30, 3:30 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 60 min |
| Mar 30, 4:06 AM CST | Severe Thunderstorm Warning | TSA | Latimer | 54 min |
| Mar 30, 4:20 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 40 min |
| Mar 30, 4:20 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 55 min |
| Mar 30, 5:15 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| Mar 30, 2:12 PM CST | Severe Thunderstorm Warning | TSA | Osage | 63 min |
| Mar 30, 2:26 PM CST | Severe Thunderstorm Warning | TSA | Pawnee | 49 min |
| Mar 30, 3:14 PM CST | Severe Thunderstorm Warning | TSA | Osage | 46 min |
| Mar 30, 4:20 AM CST | Severe Thunderstorm Warning | TSA | Washington | 55 min |
| Mar 30, 5:15 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 60 min |
| Mar 30, 5:15 AM CST | Severe Thunderstorm Warning | TSA | Madison | 60 min |
| Mar 30, 2:25 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 65 min |
| Mar 30, 3:28 PM CST | Severe Thunderstorm Warning | TSA | Madison | 62 min |
Nearby
Tornado Warnings in Oklahoma, 1993Tornado Warnings in Arkansas, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.